# SDR CHQA000413

- Difficulty date: July 1, 2003
- Submitted: July 3, 2003
- Operation: Air carrier
- Aircraft: N294
- Make and model: Emb EMB-145
- Aircraft time: 4,498 hours, 3,612 cycles
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Washer
- Condition: Missing
- Location: Heat Controller
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SMOKE VAPOR OR TOXIC/NOXIOUS FUMES IN COCKPIT AND/OR CABIN.  RETURNED TO FIELD IN IND TO "HOT CHARRED" ODOR IN COCKPIT.  MTX DETERMINED SOURCE OF ODOR TO BE A MISSING WASHER ON THE LEFT WINDSHIELD HEAT CONTROLLER.  WHEN THE W/S HEAT WAS CYCLING ON, THE ABSCENCE OF THE METAL  WASHER CAUSED THE SURROUNDING PLASTIC TO HEAT UP AND MELT LEADING TO THE ODOR DESCRIBED.
